Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 8, 2013, 11:19 PM CDT for 4 counties in Iowa. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2013, 11:19 PM CDT (04:19 UTC)
- Expired
- Apr 9, 2013, 12:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 11:20 PM CDT | HAIL 1 | 2 Ssw Beaconsfield, IA | DELAYED REPORT...HAIL STILL IN DITCHES THIS MORNING. SIDING HOUSES DAMAGED AND PLASTIC ON SHED DAMAGED. SCREENS ALSO TORN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS53 KDMX 090419 SVRDMX IAC039-053-159-175-090515- /O.NEW.KDMX.SV.W.0001.130409T0419Z-130409T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1119 PM CDT MON APR 8 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA... NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 1215 AM CDT * AT 1113 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF LAMONI...AND MOVING NORTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... KELLERTON...BEACONSFIELD...ELLSTON AND GRAND RIVER. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4095 9409 4095 9376 4068 9392 4070 9419 TIME...MOT...LOC 0419Z 206DEG 11KT 4071 9406 HAIL...1.00IN WIND...<50MPH $$ VACHALEK
3 follow-up statements
748 WWUS53 KDMX 090439 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1139 PM CDT MON APR 8 2013 IAC039-053-159-175-090515- /O.CON.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/ UNION IA-RINGGOLD IA-CLARKE IA-DECATUR IA- 1139 PM CDT MON APR 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN DECATUR...SOUTHWESTERN CLARKE...NORTHEASTERN RINGGOLD AND SOUTHEASTERN UNION COUNTIES UNTIL 1215 AM CDT... AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF LEON...AND MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN DECATUR...SOUTHEASTERN UNION AND SOUTHWESTERN CLARKE COUNTIES. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4095 9409 4095 9376 4068 9392 4070 9419 TIME...MOT...LOC 0439Z 201DEG 20KT 4084 9395 HAIL...1.00IN WIND...<50MPH $$ VACHALEK
779 WWUS53 KDMX 090453 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT MON APR 8 2013 IAC159-175-090503- /O.CAN.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/ UNION IA-RINGGOLD IA- 1153 PM CDT MON APR 8 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RINGGOLD AND SOUTHEASTERN UNION COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4069 9402 4095 9401 4095 9376 4068 9392 TIME...MOT...LOC 0453Z 201DEG 20KT 4091 9391 $$ IAC039-053-090515- /O.CON.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/ CLARKE IA-DECATUR IA- 1153 PM CDT MON APR 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN DECATUR AND SOUTHWESTERN CLARKE COUNTIES UNTIL 1215 AM CDT... AT 1148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF OSCEOLA...AND MOVING NORTH AT 25 MPH. HAZARD...UP TO QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHWESTERN CLARKE COUNTY. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4069 9402 4095 9401 4095 9376 4068 9392 TIME...MOT...LOC 0453Z 201DEG 20KT 4091 9391 HAIL...1.00IN WIND...<50MPH $$ VACHALEK
723 WWUS53 KDMX 090510 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1210 AM CDT TUE APR 9 2013 IAC039-053-090520- /O.EXP.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/ CLARKE IA-DECATUR IA- 1210 AM CDT TUE APR 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DECATUR AND SOUTHWESTERN CLARKE COUNTIES WILL EXPIRE AT 1215 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. LAT...LON 4069 9402 4095 9401 4095 9376 4068 9392 TIME...MOT...LOC 0510Z 201DEG 20KT 4100 9386 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:11 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 9:11 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 911 PM CDT MON APR 8 2013 .UPDATE... ISSUED AT 908 PM CDT MON APR 8 2013 UPDATED FORECAST FOR INCREASING WINDS NORTHWEST AS FRONT HAS SAGGED SOUTH INTO NORTHERN IOWA THIS EVENING. GRADIENT TO INCREASE MOST AREAS NORTHWEST THROUGH MORNING...BUT REMAIN SUB ADVISORY. SHOWERS HAVE BEEN SLOW TO DEVELOP SO FAR BUT FORCING IS INCREASING. BEST LIFT WILL REMAIN WEST INITIALLY BUT AS FRONT NORTH AT SFC AND ALOFT INCREASES TEMP GRADIENT WILL BE LOOKING AT FORCING SUFFICIENT TO ENHANCE SHOWERS AND THUNDER OVER THE NEXT 3 TO 5 HOURS. && .SHORT TERM /TONIGHT/... CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON AND EVENING AS THE FIRST IN A SERIES OF IMPULSES EJECTS FROM A POTENT LONGWAVE TROUGH DIGGING ACROSS SOUTHERN NEVADA. SIGNIFICANT LOW LEVEL MOISTURE POOLING HAS BEEN TAKING PLACE THIS AFTERNOON ACROSS SOUTHERN IOWA SOUTH OF A SYNOPTIC WARM FRONT LOCATED OVER NORTHERN IOWA. SURFACE DEW POINTS SOUTH OF THE BOUNDARY HAVE RISEN ABOUT TEN DEGREES SINCE SUNRISE AND ARE CURRENTLY RUNNING IN THE MID TO UPPER 50S. DEEPER GULF MOISTURE WORKS INTO THE REGION LATER THIS AFTERNOON WITH PWATS REACHING 1 TO 1.5 INCHES BY 06Z...ESPECIALLY ACROSS THE SOUTH. SUBSTANTIAL 305 TO 310K ISENTROPIC UPGLIDE INTO THIS MOISTURE RICH COLUMN WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING AFTER 00Z AND SPREADING FROM SOUTH TO NORTH WITH THE ISENTROPIC FORCING. MLCAPE VALUES OF 600-1000 J/KG THIS EVENING ALONG WITH 0-6 KM SHEAR VALUES OF 40-50 KTS WOULD SUPPORT THE DEVELOPMENT OF STRONG TO MARGINALLY SEVERE ELEVATED STORMS WITH LARGE HAIL THE BIGGEST THREAT. HOWEVER...WITH A VERY MOIST COLUMN AND LOW NORMALIZED CAPE VALUES...HEAVY RAIN LOOKS TO BE THE BIGGEST THREAT WITH THESE STORMS. .LONG TERM /TUESDAY THROUGH MONDAY/... VERY COMPLICATED FORECAST AHEAD WITH CONVECTIVE AND WINTER ISSUES FOR THE NEXT SEVERAL DAYS. EXPECT WARM ADVECTION DRIVEN SHOWERS AND THUNDERSTORMS TO BE ONGOING AT THE BEGINNING OF THE PERIOD WITH TYPICAL DIURNAL DOWNWARD TREND INTO THE AFTERNOON. HOWEVER H85/H7 WARM/THETA-E ADVECTION REMAINS STRONG INTO THE AFTERNOON EVEN AS MID LEVEL FORCING BEGINS TO WANE. WITH SOLID 1-2KM MOISTURE REMAINING STILL EXPECT MEASURABLE LIGHT RAIN OR DRIZZLE TO CONTINUE WITH HIGH POPS DAY LONG. DO NOT EXPECT TOO MUCH IN THE WAY OF STRONG TO SEVERE STORMS. ALTHOUGH MUCAPES WILL BE INTO THE HUNDREDS...EFFECTIVE SHEAR ESTIMATED BY 1-6KM LAYER DECREASES INTO THE DAY AS H85 FLOW VEERS. MLCAPE/CIN PROJECTIONS INDICATE MINIMAL SURFACE POTENTIAL DUE TO INHIBITION BEING TOO HIGH. EXPECT ANOTHER ROUND OF CONVECTION INTO TUE NIGHT WITH PERSISTENT THETA-E ADVECTION AND PASSAGE OF INVERTED TROUGH...WHICH SHOULD BE INTO SOUTHERN IA IN SOME FORM BY 06Z. ENVIRONMENT EARLY TUE AND AGAIN TUE NIGHT LOOKS FAVORABLE FOR MODERATE TO LOCALLY HEAVY RAINS WITH VERY ANOMALOUS PWS AND DEEP WARM CLOUD DEPTHS LEADING TO EFFICIENT RAINFALL. ALTHOUGH ELEVATED INSTABILITY WILL CHANGE LITTLE TUE NIGHT...PROJECTED EFFECTIVE SHEAR INCREASES ONCE AGAIN SO MARGINAL LARGE HAIL MAY DEVELOP ALONG AND JUST TO THE NORTH AND WEST OF THE INVERTED TROUGH. EVENT TOTAL PRECIP AMOUNTS STILL LOOK LIKE A WIDESPREAD ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ENSEMBLE RIVER FORECAST RUNS STILL SUGGEST MAINLY WITHIN BANK RISES OUTSIDE OF POTENTIAL SOME MINOR FLOODING SOUTH AND EAST IF THE HIGH END MATERIALIZES. THIS IS ABOUT THE SAME TYPE PRECIP TYPE STARTS TO BECOME AN ISSUE FAR NW AS COLD AIR GRADUALLY FILTERS SOUTH AND EAST BEHIND DEPARTING SURFACE FEATURES. ALTHOUGH ICE IS INTRODUCED INTO THE COLUMN WED...SURFACE TEMPS LOOK TO STAY TOO WARM FOR ANYTHING OTHER THAN A COLD RAIN. BY WEDNESDAY NIGHT...SOUNDINGS AND PLAN VIEW RH FIELDS STRUGGLE TO FIND MUCH RH COLDER THAN -10C LEADING TO FREEZING RAIN BEING MORE OF A COOL SEASON CONCERN THAN SNOW. BY THU THE POTENTIAL OF ICE ALOFT AND FAVORABLE SURFACE TEMPS MAY COME TOGETHER FOR SOME ACCUMULATIONS NORTH. NO WATCH YET WITH NO GREAT CONFIDENCE IN HOW FORCING AND TEMPS AT THE SURFACE AND ALOFT WILL FAVORABLE PHASE...BUT WILL SURELY ADD MENTION OF SNOW AND FREEZING RAIN ACCUMS TO HAZARDOUS WEATHER OUTLOOK. SYSTEM SHOULD FINALLY EXIT BY THE END OF THE WORK WEEK WITH LINGERING LOW LEVEL CYCLONIC FLOW KEEPING TEMPERATURES COOL AND BELOW NORMAL. POPS WILL RETURN FOR THE WEEKEND HOWEVER AS A LONG WAVE TROUGH RE-DEVELOPS OVER THE ROCKIES LEADING TO LOW PRESSURE MOVING FROM THE PLAINS INTO THE MISSOURI VALLEY. TIMING STILL UP IN THE AIR WITH 12Z GFS FASTER THAN THE 12Z ECMWF SO THE WEEKEND SEEMS MOST FAVORABLE AT THIS POINT. HAVE CARRIED LOW POPS MON BUT PEAK AT 12Z ECMWF IS NOW DRY SO THESE MAY END UP BEING OVERZEALOUS IF THAT TREND CONTINUES. ALTHOUGH IT IS CERTAINLY POSSIBLE...HAVE NOT INCLUDED THUNDER MENTION AS OF YET UNTIL CONFIDENCE INCREASES IN PREFERRED PERIOD INCREASES. && .AVIATION...08/00Z ISSUED AT 615 PM CDT MON APR 8 2013 POOR CONDITIONS EXPECTED AFT 04Z AND MUCH OF PERIOD AS FRONT OVER IA BECOMES RATHER ACTIVE AFTER 03Z. MODELS PROG THUNDERSTORM COMPLEX TO FORM WEST ALONG BOUNDARY AND HEAD EAST INTO IA ALONG WITH CONVECTION BREAKING OUT ALONG UPPER LEVEL BOUNDARY OVER AREA IN NEXT COUPLE OF HOURS. HAVE SPED UP ARRIVAL OF MVFR/IFR CIGS ALONG WITH HITTING TAFS HARDER FOR RA AFTER PRECIPITATION ARRIVES. WINDS NORTH WILL BECOME NE AND GUSTY ESPECIALLY AFT 06Z AS LOW DEEPENS TO OUR WEST. THOUGH COVERAGE OF IFR CIGS/RAIN AND MVFR BR WILL BE WIDESPREAD...THUNDER WILL BE DIMINISHING AFT 03Z AND WILL COVER AREA WITH VCTS RATHER THAN -TSRA UNTIL ORGANIZED CONVECTION ARRIVES. AFT 13Z RA WILL CONTINUE NORTH AND SCT VCTS -RA SOUTH SITES. WILL ADDRESS TIMING AND COVERAGE ISSUE OF LATER PORTION OF TAF WITH 06Z PACKAGE. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV SHORT TERM...SKOW LONG TERM...SMALL AVIATION...REV
Hazardous weather outlook, Apr 8, 4:21 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 PM CDT MON APR 8 2013 IAZ004>007-015>017-023>028-033>039-044-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- 421 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. THOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE UP TO PENNY SIZE HAIL. SOME OF THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS BY WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS QUITE POSSIBLE. BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY. IAZ045>050-057>062-070>075-081>086-092>097-091100- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 421 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. THOUGH SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STORM COULD PRODUCE UP TO PENNY SIZE HAIL. SOME OF THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL THE PRIMARY THREAT. THE PROLONGED PERIOD OF RAIN MAY PRODUCE SEVERAL INCHES OF RAIN IN A FEW LOCATIONS BY WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS QUITE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY TUESDAY AND TUESDAY NIGHT. SMALL
In the hours before
Special weather statement, Apr 8, 11:01 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1101 PM CDT MON APR 8 2013 IAZ082-083-093-094-090500- CLARKE-DECATUR-RINGGOLD-UNION- 1101 PM CDT MON APR 8 2013 ...A STRONG THUNDERSTORM POSSIBLY PRODUCING HAIL... AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL RINGGOLD COUNTY...MOVING NORTH AT 25 MPH. PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEACONSFIELD... TINGLEY... GRAND RIVER... ELLSTON... ARISPE... AFTON... THAYER... OSCEOLA... MURRAY... THIS STORM HAS THE POTENTIAL TO PRODUCE UP TO PENNY SIZED HAIL AND GUSTY WINDS TO 40 MPH. VACHALEK
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:56 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 34 min |
| Apr 9, 9:10 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy | 35 min |
| Apr 9, 9:33 AM CDT | Severe Thunderstorm Warning | DMX | Bremer | 27 min |
| Apr 9, 4:14 PM CDT | Flash Flood Watch | DMX | Appanoose, Black Hawk, Bremer, Butler, Davis, Decatur and 10 more | 27 hr |
| Apr 9, 4:28 PM CDT | Winter Storm Warning | DMX | Emmet, Kossuth, Palo Alto, Winnebago | 40 hr |
| Apr 9, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 28 min |
| Apr 9, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.